Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 11, 2020, 1:15 PM PST for 7 counties in Nevada; 5 counties in California. It took effect at Nov 13, 2020, 10:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 1:15 PM PST (21:15 UTC)
- In effect from
- Nov 13, 2020, 10:00 AM PST
- Expired
- Nov 14, 2020, 1:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS75 KREV 112115 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 115 PM PST Wed Nov 11 2020 CAZ072-073-NVZ002>004-122300- /O.NEW.KREV.WI.Y.0014.201113T1800Z-201114T0600Z/ Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area-Western Nevada Basin and Range including Pyramid Lake- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 115 PM PST Wed Nov 11 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone areas such as; the Sierra foothills and portions of US-395 through the North Valleys, Washoe Valley, and Mono County can see gusts over 60 mph at times with Sierra ridges gusting over 100 mph. * WHERE...Greater Lake Tahoe Area, Greater Reno-Carson City- Minden Area, Mono County and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM to 10 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Pyramid Lake and Lake Tahoe. * ADDITIONAL DETAILS...Winds will be strong enough to cause blowing snow, reducing visibility and creating hazardous travel conditions for the higher Sierra passes (I-80 and Carson Pass) on Friday night into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-122300- /O.NEW.KREV.HW.A.0005.201113T1800Z-201114T1200Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, and Gerlach 115 PM PST Wed Nov 11 2020 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. Higher gusts of up to 70 mph are likely for wind prone areas such as portions of US-395 near Honey Lake and ridgetop locations. * WHERE...Surprise Valley California, Lassen-Eastern Plumas- Eastern Sierra Counties and Northern Washoe County. * WHEN...From Friday morning through late Friday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
535 WWUS75 KREV 121031 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 231 AM PST Thu Nov 12 2020 CAZ070-071-NVZ005-131045- /O.UPG.KREV.HW.A.0005.201113T1800Z-201114T1200Z/ /O.NEW.KREV.HW.W.0003.201113T1800Z-201114T0900Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, and Gerlach 231 AM PST Thu Nov 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...Upgraded to High Wind Warning. * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. Higher gusts up to 75 mph are likely for wind prone areas such as portions of US-395 from Susanville to the Nevada State Line. * WHERE...Surprise Valley California, Lassen-Eastern Plumas- Eastern Sierra Counties and Northern Washoe County. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ001-131045- /O.EXB.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 231 AM PST Thu Nov 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. Wind Prone areas such as US-95 near Walker Lake could see gusts to 65 mph. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-073-NVZ002>004-131045- /O.EXT.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/ Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area-Western Nevada Basin and Range including Pyramid Lake- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 231 AM PST Thu Nov 12 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...Extended until 1 AM Saturday. * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Wind prone areas such as the Sierra foothills and portions of US-395 through the North Valleys, Washoe Valley, and Mono County can see gusts to 75 mph at times. Sierra ridges will gust well over 100 mph. * WHERE...Greater Lake Tahoe Area, Greater Reno-Carson City- Minden Area, Mono County and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Pyramid Lake and Lake Tahoe. * ADDITIONAL DETAILS...Winds will be strong enough to cause blowing snow, reducing visibility and creating hazardous travel conditions for the higher Sierra passes (I-80 and Carson Pass) on Friday night into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
991 WWUS75 KREV 122046 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1246 PM PST Thu Nov 12 2020 CAZ072-NVZ002-003-132100- /O.UPG.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/ /O.EXA.KREV.HW.W.0003.201113T1800Z-201114T0900Z/ Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 1246 PM PST Thu Nov 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...Upgraded to High Wind Warning due to increased confidence in stronger winds. * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. Wind prone areas such as the Sierra foothills and portions of US-395 through the North Valleys and Washoe Valley can see gusts to 75 mph at times. Sierra ridges will gust well over 100 mph. * WHERE...Greater Lake Tahoe Area and Greater Reno-Carson City- Minden Area. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Lake Tahoe with wave heights 3 to 5 feet, highest waves expected on the north-northeast shores. * ADDITIONAL DETAILS...Winds will be strong enough to cause blowing snow for higher Sierra elevations, reducing visibility and creating hazardous travel conditions for the higher Sierra passes (I-80 and Carson Pass) on Friday night into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-132100- /O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, and Gerlach 1246 PM PST Thu Nov 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. Higher gusts up to 75 mph are likely for wind prone areas such as portions of US-395 from Susanville to the Nevada State Line. * WHERE...Surprise Valley California, Lassen-Eastern Plumas- Eastern Sierra Counties and Northern Washoe County. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-NVZ001-004-132100- /O.CON.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/ Mono County-Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1246 PM PST Thu Nov 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Wind prone areas such as US-95 near Walker Lake and portions of US-395 through Mono County could see gusts of 65 to 75 mph at times. Sierra ridges will gust well over 100 mph. * WHERE...Mono County and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Pyramid Lake with wave heights 2 to 5 feet, highest waves expected on the northeast shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
469 WWUS75 KREV 131127 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 327 AM PST Fri Nov 13 2020 CAZ070-071-NVZ005-140900- /O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, and Gerlach 327 AM PST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. Higher gusts up to 75 mph are likely for wind prone areas such as portions of US-395 from Susanville to the Nevada State Line. * WHERE...Surprise Valley California, Lassen-Eastern Plumas- Eastern Sierra Counties and Northern Washoe County. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-003-140900- /O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/ Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 327 AM PST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. Wind prone areas such as the Sierra foothills and portions of US-395 through the North Valleys and Washoe Valley can see gusts to 75 mph at times. Sierra ridges will gust well over 100 mph. * WHERE...Greater Lake Tahoe Area and Greater Reno-Carson City- Minden Area. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Lake Tahoe with wave heights 2 to 5 feet, highest waves expected on the north-northeast shores. * ADDITIONAL DETAILS...Winds will be strong enough to cause blowing snow for higher Sierra elevations, reducing visibility and creating hazardous travel conditions for the higher Sierra passes (I-80 and Carson Pass) tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-NVZ001-004-140900- /O.CON.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/ Mono County-Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 327 AM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY... * CHANGES...None. * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Wind prone areas such as US-95 near Walker Lake and portions of US-395 through Mono County could see gusts of 65 to 75 mph at times. Sierra ridges will gust well over 100 mph. * WHERE...Mono County and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Rough lake conditions for Pyramid Lake with wave heights 2 to 5 feet, highest waves expected on the northeast shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:21 AM PST, 9 hours 54 minutes earlier.
Area forecast discussion, Nov 11, 3:21 AM PST, 9 hours 54 minutes before
Area Forecast Discussion National Weather Service Reno NV 321 AM PST Wed Nov 11 2020 .SYNOPSIS... Quiet weather will continue through Thursday before a fast moving storm system moves across the region Friday into Saturday, bringing gusty winds with periods of mountain snow and mainly light valley rain. Temperatures will remain below average for the next few days, then rise to a few degrees above average by early next week along with a possible pause in storm activity. && .SHORT TERM... Main changes were trending lower with precip and snow amounts for Friday-Friday night, as the overall storm track appears to be shifting a bit farther north, favoring the highest precip chances for northwest CA and the Pacific Northwest. Dry conditions will prevail today and Thursday with ridge winds decreasing by this afternoon, then we will transition to a more active pattern starting Thursday night through the early portion of the weekend as a couple of shortwaves move into the northwest US. The first wave on Thursday night is quite weak and less likely to produce much in the way of precip, with the main effect being an increase in higher elevation winds producing possible gusts of 60+ mph for the Sierra ridges around Tahoe. The second stronger wave is projected to arrive on Friday with a more substantial increase in winds, and increased precip chances. There is still a considerable difference on how far south the strongest winds get, although with the overall trend continuing to track the main wave farther north, the potential for the strongest valley winds (gusts up to 50 mph) favor northeast CA including the Surprise Valley and northwest NV. There are a few scenarios that indicate a possible short period of 60+ mph peak gusts for the Surprise Valley and far northwest NV Friday afternoon-evening as west 700 mb flow across the Warner Mountains could reach 70 kt. Other lower elevations will still likely catch some gusty winds although gusts are more likely to be of the 30-40 mph variety, with a small possibility of gusts near 50 mph. Strong Sierra ridge winds are likely, with peak gusts of 100+ mph expected Friday night mainly around the Tahoe region. Current model soundings aren't indicating a very favorable setup for a downslope wind event into far western NV despite these strong Sierra winds. We have continued to trim precip amounts down for the Friday afternoon-night period with projected totals mainly from 0.25-0.50" for much of northeast CA into the Tahoe basin and far northwest NV, with up to 0.75" possible near the Sierra crest west of Tahoe. Precip amounts drop off farther south across Mono County with up to 0.25" near the crest, while much of western NV is likely to be shadowed out with minimal amounts--maybe 0.05-0.10" for some foothill locations and northern portions of the Basin and Range. Snow levels are projected to rise up to the 6000-7000 foot range so we expect only rain for lower elevations. This milder air will limit snowfall amounts (we currently expect less than 1") at Lake Tahoe level, while the higher elevations may receive up to 6". Daytime temperatures will remain relatively steady through Thursday, with near uniform highs of mid 40s-lower 50s from the Sierra valleys to the lower elevations of western NV. By Friday as winds increase, highs will likely push upward through the 50s for lower elevations, while the Sierra valleys and northeast CA retreat to the lower-mid 40s. Overnight lows will not be as cold compared to recent nights due to increased cloud cover and presence of increased mid-level winds limiting full decoupling of valley winds. MJD .LONG TERM...Saturday into next week... Some changes to the long term, mainly to delay the onset of the storm for next week. This would also entail warmer temperatures and lighter winds early in the week. Ensembles are now showing more of a Wednesday timing for next week's storm, but there remains quite a bit of variability. For the weekend, Saturday will see breezy winds in the wake of the storm for Friday night with some showers in the Sierra and near the Oregon border. Amounts will be light as snow levels will remain 6000-7000 feet from north to south. A break is expected Sunday as ensembles show ridging across the area with temperatures continuing to warm, but remaining near average. For next week, ensembles are showing more ridging and warming possible for Monday and Tuesday. At this point, there is fairly high confidence that Monday will remain dry and mild with temps 5-10 degrees above average. Ensembles remain split on the timing of the next storm (with a couple members having nothing at all). For now, we show an onset Monday night into Tuesday, but only with low chances in northeast California to dry in central Nevada. Wednesday looks to have better chances with most ensemble members bringing the storm through that day. However, as mentioned above there are a couple members that have almost nothing and some delaying it until Thursday or Friday. We have cautiously raised precip chances Wednesday with cooler temperatures. X && .AVIATION... VFR conditions are likely through Thursday afternoon with light winds. Some gusty ridge winds will continue mainly near the Oregon border through this morning with mtn wave turbulence, but no LLWS is anticipated. Winds will begin to pick up in higher elevations Thursday night, with a further increase Friday through Friday night. More significant mountain wave turbulence and periods of LLWS are likely Friday into Saturday. For the Friday-Saturday storm, periods of MVFR with isolated IFR conditions are likely in the Sierra Friday afternoon into Saturday morning, with some mountain top obscurations extending into western NV. Main precip type is likely to be rain at the main terminals, although a rain-snow mix is possible for the Sierra terminals at onset Friday morning before milder air moves in during the day. MJD && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:15 PM PST | High Wind Watch | REV | Washoe | 13 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.